Alert archive / Minnesota / Special Weather Statements in 2019

Special Weather Statement, NWS Twin Cities, MN

June 15, 2019Redwood County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 15, 2019, 2:25 PM CDT for Redwood County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2019, 2:25 PM CDT (19:25 UTC)
Expired
Jun 15, 2019, 3:15 PM CDT
In force
50 min
Issued by
NWS Twin Cities, MN

County Redwood County, MN

The radar

The Sioux Falls radar (KFSD), 133 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS83 KMPX 151925
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
225 PM CDT Sat Jun 15 2019

MNZ073-152015-
Redwood-
225 PM CDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REDWOOD COUNTY...

At 225 PM CDT, a strong thunderstorm was located 11 miles north of
Tracy, or 11 miles east of Marshall, moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Wabasso, Vesta, Milroy, Lucan, Seaforth and Wanda. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4431 9559 4449 9559 4454 9519 4424 9519
      4427 9560
TIME...MOT...LOC 1925Z 270DEG 21KT 4439 9557 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:27 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 15, 1:27 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
127 PM CDT Sat Jun 15 2019

.SHORT TERM...(Today through Sunday)
Issued at 357 AM CDT Sat Jun 15 2019

The weak surface boundary did not sag as far south as models were
hinting at Friday, so the threat for more organized shower and
thunderstorm development this afternoon has increased, as also
confirmed by the SPC Day 1 Outlook northward shift of the Slight
Risk area. Have increased pops into the 70-80 percent range for this
afternoon and early evening. Given the potential for slow-
moving/training cells along the boundary, we also have a marginal
risk for heavy rainfall.

To thicken the plot, a detectable shortwave in the northwest flow
will swing from the Dakotas across Minnesota during the afternoon.
MLCAPE values circa 2000 J/kg combined with effective shear around
35 knots should instigate fairly widespread multicell storms,
possibly even a few supercells. Per usual, will need to closely
monitor any cells that develop near the surface boundary, as they
would have the potential to spawn a brief tornado.

Tonight and Sunday the severe threat diminishes, but lingering
showers will be possible as weak shortwave energy pivots over the
area in the base of the southern Canadian trough.

High temperatures should reach the 80s over southern MN today south
of the boundary, with 70s north. Cooler highs in the low 60s/70s
will follow for Sunday.

.LONG TERM...(Sunday night through Friday)
Issued at 357 AM CDT Sat Jun 15 2019

A rather messy pattern develops after the weekend, with westerly flow
aloft strengthening as the week goes on and multiple vorticity
lobes bringing at least slight chances for showers and
thunderstorms practically every day next week. With guidance
struggling to resolve some of these subtle forcing mechanisms will
continue to advertise general 20-40% chance PoPs but do not
expect this week to be a total washout or for most locations to
see precipitation every day through this stretch. More widespread
precipitation chances do look more likely towards the end of the
week and over next weekend as the jet strengthens and an upper
level low pivots across the northern tier of the CONUS.

Next week should start out mostly dry with weak high pressure
moving in behind this weekend's cold front. Precipitation chances
on Monday look to be mainly limited to western Minnesota along a
weak surface trough, but the upper level support will be largely
dependent on how the upper level low to our north shears out.
Similar pattern on Tuesday, although precipitation chances will
begin to increase Tuesday evening into Wednesday as a front
approaches out of the west. Wednesday into Thursday look to be our
next best shot as widespread organized precip as the entrance
region of a strengthening Pacific jet moves overhead, although
timing and intensity differences among models precludes higher-end
PoPs at this time. Not seeing many strong signals towards a
widespread severe or heavy rain threat with this midweek system,
but will have to wait and see on how the timing works out over our
area. Finally, another more organized shot at precipitation looks
to come towards the end of the week and into the weekend as a deep
upper low migrates into the northern Plains/Canadian prairies. At
first glance, PW values and instability look to be higher across
MN/WI with this system compared to the one midweek, but this will
strongly depend on the track and strength of the upper low.
Temperatures through the week will remain a few degrees below
normal, with highs largely in the mid 70s and lows in the 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 127 PM CDT Sat Jun 15 2019

A somewhat complex forecast this period with issues surrounding
shower/storm chances through this evening and evolution of an
MVFR cloud band this afternoon, then when and how does it expand
and lower tonight. Storms are developing along an instability axis
that resides along a stationary boundary near the MN River in
western MN down into north central Iowa. RAP shows this
instability not moving much today, so locations northeast of this
instability axis are going to have to wait until after 00z to get
precip as the shortwave over the eastern Dakotas swings across the
area. Overnight, continued northeast winds will promote the
development of MVFR/IFR cigs. CONshort cig height grids looked
pretty good for timing, so followed that idea for bringing lower
conditions back.

KMSP...Main change to the TAF was to delay any precip potential.
Questionable if MSP even sees any TS, but at the very least, we
are waiting on the shortwave to get here, which doesn't arrive
until after 00z. All that TS activity to our south will stay south
with the instability. CIGs will lower tonight, could go IFR, but
kept them MVFR for now. Precip chances are minimal for Sun, though
clouds will linger.

/OUTLOOK FOR KMSP/
Mon...VFR. Wind lgt and vrb.
Tue...VFR. Wind S 5-10 kts.
Wed...VFR. Chc -TSRA/MVFR. Wind SE 5 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...LS
LONG TERM...ETA
AVIATION...MPG
Hazardous weather outlook, Jun 15, 4:42 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
442 AM CDT Sat Jun 15 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
160945-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
442 AM CDT Sat Jun 15 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Today and Tonight

Periods of thunderstorms are expected through tonight. Severe
storms appear possible, primarily this afternoon from west central
into southern Minnesota. Large hail and damaging winds are the
primary threats, along with localized heavy rainfall. A brief
tornado or two will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms again late Tuesday through
Friday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this afternoon and
evening south of Interstate 94.

In the hours before

Special weather statement, Jun 15, 12:41 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1241 PM CDT Sat Jun 15 2019

MNZ083-092-151845-
Blue Earth-Faribault-
1241 PM CDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FARIBAULT AND
SOUTHEASTERN BLUE EARTH COUNTIES...

At 1240 PM CDT, a strong thunderstorm was located near Amboy, or 21
miles northeast of Fairmont, moving east at 20 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Mapleton, Winnebago, Minnesota Lake, Amboy, Pemberton, Easton,
Delavan and Brush Creek.

This includes U.S. Highway 169 between mile markers 15 and 29.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4374 9425 4388 9424 4404 9377 4385 9377
      4368 9381 4370 9415
TIME...MOT...LOC 1740Z 256DEG 18KT 4383 9413
Special weather statement, Jun 15, 1:34 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
134 PM CDT Sat Jun 15 2019

MNZ082-091-151915-
Watonwan-Martin-
134 PM CDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARTIN AND SOUTHERN
WATONWAN COUNTIES...

At 134 PM CDT, a strong thunderstorm was located near Trimont, or 15
miles northeast of Jackson In Jackson County, moving east at 15 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Trimont, South Branch, Ormsby, Odin, Foxlake and Echols.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4369 9485 4388 9486 4389 9485 4399 9445
      4369 9445
TIME...MOT...LOC 1834Z 261DEG 12KT 4380 9480
Local storm report, Jun 15, 1:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     2 NNW BLUE EARTH        43.66N 94.12W
06/15/2019  M55 MPH          FARIBAULT          MN   MESONET

            MEASURED AT MNDOT RWIS NEAR BLUE EARTH.

&&
Special weather statement, Jun 15, 2:06 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
206 PM CDT Sat Jun 15 2019

MNZ083-084-151945-
Waseca-Blue Earth-
206 PM CDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BLUE EARTH AND
SOUTHWESTERN WASECA COUNTIES...

At 206 PM CDT, a strong thunderstorm was located near Mapleton, or 15
miles south of Mankato, moving east at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Janesville, Mapleton, Good Thunder, Pemberton, Waldorf and Alma City.

This includes U.S. Highway 14 between mile markers 148 and 149.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4385 9406 4402 9407 4412 9367 4385 9365
TIME...MOT...LOC 1906Z 259DEG 15KT 4395 9390
Local storm report, Jun 15, 2:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     2 NNW BLUE EARTH        43.66N 94.12W
06/15/2019  M58 MPH          FARIBAULT          MN   MESONET

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
            NNW BLUE EARTH WITH MAXIMUM MEASURED GUST.
            MEASURED AT MNDOT RWIS NEAR BLUE EARTH.

&&
Special weather statement, Jun 15, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
225 PM CDT Sat Jun 15 2019

MNZ073-152015-
Redwood-
225 PM CDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REDWOOD COUNTY...

At 225 PM CDT, a strong thunderstorm was located 11 miles north of
Tracy, or 11 miles east of Marshall, moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Wabasso, Vesta, Milroy, Lucan, Seaforth and Wanda.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4431 9559 4449 9559 4454 9519 4424 9519
      4427 9560
TIME...MOT...LOC 1925Z 270DEG 21KT 4439 9557

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:24 PM CDTSpecial Weather StatementMPXSibley51 min
Jun 15, 3:12 AM CDTSpecial Weather StatementMPXKandiyohi, Meeker48 min
Jun 15, 11:37 AM CDTSpecial Weather StatementMPXWatonwan53 min
Jun 15, 12:21 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Martin, Watonwan39 min
Jun 15, 12:41 PM CDTSpecial Weather StatementMPXBlue Earth64 min
Jun 15, 1:30 PM CDTSevere Thunderstorm WarningMPXFaribault45 min
Jun 15, 1:34 PM CDTSpecial Weather StatementMPXWatonwan41 min
Jun 15, 2:06 PM CDTSpecial Weather StatementMPXBlue Earth39 min
Jun 15, 2:30 PM CDTSpecial Weather StatementMPXFaribault, Freeborn60 min
Jun 15, 2:52 PM CDTSpecial Weather StatementMPXRedwood53 min
Jun 15, 3:13 PM CDTSpecial Weather StatementMPXFreeborn47 min
Jun 15, 3:26 PM CDTSpecial Weather StatementMPXMartin49 min
Jun 15, 3:31 PM CDTSpecial Weather StatementMPXFreeborn44 min
Jun 15, 3:40 PM CDTSpecial Weather StatementMPXBrown, Watonwan65 min
Jun 15, 3:55 PM CDTSevere Thunderstorm WarningMPXBrown, Watonwan24 min
Jun 14, 7:17 PM CDTSevere Thunderstorm WarningMPXPierce23 min

Nearby

Special Weather Statements in Minnesota, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.